Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 77, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 27, 1995, 6:33 PM CDT for Cherokee County, Kansas. It was in force for 27 min.
The area
The counties it named.
The facts
- Issued
- May 27, 1995, 6:33 PM CDT (23:33 UTC)
- Expired
- May 27, 1995, 7:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Cherokee County, KS
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1031 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 272336 SVRICT KSC021-280000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 633 PM CDT SAT MAY 27 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST KANSAS ...CHEROKEE COUNTY AT 634 PM RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF BAXTER SPRINGS OR 25 MILES SOUTHWEST OF PITTSBURG. THE STORM IS MOVING NORTHEAST AT 35 MPH AND WILL REACH COLUMBUS BY 645 PM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVApNCE WARNING. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY. RENO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:58 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 27, 3:58 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 400 PM CDT SAT MAY 27 1995 CURRENT TRNDS INDC TSTMS MAY BE ABOUT TO GO ICT EAST. INSTBLTY THERE AND CAP ABOUT GONE. DRYLN THRU P28 ATTM AND HEADING EAST. CURRENT FCST LUKG GOOD XCPT COULD ADD POPS CNTRL KS E OF ICT THIS EVNG. TMRWS TMPS COULD BE TRICKY AND DEPEND ON HOW MUCH WRAP AROUND WE GET. NOT MUCH TIME TO LOOK DUE TO FLOOD BUT SLN SHD SEE MOST CLDS AND COOLEST TEMPS. ELSEWHERE NGM AND AVN MOS DISAGREE WITH AVN QUITE A BIT COOLER. WILL PRETTY MUCH SPLIT THE DIFF. RSL 53/73 00 SLN 55/70 2- ICT 55/75 10 HUT 55/74 -0 CNU 60/75 5- MATT
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:49 AM CDT | Flash Flood Warning | ICT | Kingman | 6 hr |
| May 27, 3:18 AM CDT | Flash Flood Warning | ICT | Butler, Sedgwick | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.